A few years back after a vision disturbance, I had an MRI scan that showed very little except:
There is a 5mm high signal lesion in the periventricular deep white matter just lateral to the trigone of the right lateral ventricle.
Two or three further very small lesions seen in the frontal deep white matter.
Aforementioned small lesions are rather non-specific and may represent small areas of demyelination or ischaemia.
This concerned me at the time, obviously demyelination, could be MS? However my doc at the time said not to worry, I'd have other symptoms, and to not even bother thinking about it. It's perfectly normal.
Well for many years, I've also had sleep problems, a sleep study shows some obstructive apneas, central apneas and a very low respiratory rate.
I've subsequently had another MRI scan and am being referred to a neurologist on the NHS. Im not sure if this is routine or not, however Im a little concerned, but also, at the same time, completely unphased by it.
I think this is nothing. MS wouldn't affect respiratory rate, and I came across something called dysautonomia.... This can cause repsiratory rate symptoms, vision disturbances, and digestive problems (I had my gallbladder out last year) and Im continuing to put on weight.
This is where it becomes interesting.
I have an underactive thyroid. Im currently 19.5 stone, I've been 16 stone (a lot less weight) and still my thyroid medication does not need to be adjusted. I am aware of several instances where people on a T4 only medication continue to feel awful and when their medication has changed to T3 inclusive, they feel much better. This is usually because of a conversion problem and they produce RT3 instead of FT3 which binds to the receptors.
Im aware of people who's dysautonomia symptoms have resolved with a T3 medication.
Im also aware that remyelination has been triggered when people have been administered with a T3 medication.
However a FT3 and RT3 test is the one test my GP's lab won't do.
Instead of a neuro, I think I should see an endo.
Does any of what I've said actually hold any water?
I am sorry to hear about your medical problems. Well, yes, thyroid disorders can cause brain lesions, and affliction of the autonomic nervous system. You must get a tilt table test to rule out postural hypotension/syncope/dysautonomia. Also, you must have gait test and test for balance. Other tests which may help are round the clock sugar monitoring, holter to rule out arrhythmia and situational hypotension/hypertension, blood tests for electrolytes, vitamin B12, vitamin D and hyperparathyroidism. Also, the sleep disturbances need to be treated as they can cause dysautonomia like symptoms. If you have thyroid issues then yes, you must consult an Endo as well. However, you need to see an neurologist to rule out other causes. Please discuss with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Thank you Dr for your reply. The hospital have been able to confirm that there are no new lesions since 2006, of which the most excellent doctor I saw there, said that what he saw looked perfectly OK, and only be concerned if there were other issues.
I don't understand the neurology referral, but for some absolutely crazy reason, they cannot refer me to Endo and I have to go back to my GP. Really stupid. IMHO.
Im starting to wonder whether a prolonged period on Lansoprazole or Esomeprazole can cause these issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.